# SDR CA011116011

- Difficulty date: October 29, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 8,153 hours
- Engine: Allsn 250C20B
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 200DC
- Condition: Shorted
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) ON FINAL FOR LANDING,  PILOT AND PASSENGERS NOTICED AN ELECTRICAL SMELL, SECONDS LATER WHITE SMOKE FILLED THE CABIN COMING FROM BEHIND INSTRUMENT PANEL. ALL CIRCUIT BREAKERS WERE PULLED AND AIRCRAFT SHUT DOWN. INSPECTION REVEALED DIRECTIONAL GYRO HAD SHORTED INTERNALLY AND MELTED DOWN.
